Alert archive / Pennsylvania / Wind Advisories in 2018
Wind Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Apr 3, 2018, 1:58 PM EDT for 11 counties in Ohio; 14 counties in Pennsylvania; 9 counties in West Virginia. It took effect at Apr 4, 2018, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 1:58 PM EDT (17:58 UTC)
- In effect from
- Apr 4, 2018, 4:00 AM EDT
- Expired
- Apr 4, 2018, 7:47 PM EDT
- In force
- 16 hr
- Issued by
- NWS Pittsburgh, PA
All 34 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS71 KPBZ 031758 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 158 PM EDT Tue Apr 3 2018 MDZ001-PAZ016-023-074-076-WVZ510>514-040200- /O.NEW.KPBZ.WI.Y.0002.180404T1200Z-180405T0000Z/ Garrett-Jefferson-Indiana-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Punxsutawney, Brookville, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 158 PM EDT Tue Apr 3 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect from 8 AM to 8 PM EDT Wednesday. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...8 am to 8pm. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ 98
4 follow-up statements
946 WWUS71 KPBZ 040519 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 119 AM EDT Wed Apr 4 2018 OHZ039>041-048>050-057>059-068-069-041330- /O.EXB.KPBZ.WI.Y.0002.180404T0800Z-180405T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, and Woodsfield 119 AM EDT Wed Apr 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect until 8 PM EDT this evening. * WINDS...West 20 to 25 mph with gusts up to 50 mph. * TIMING...4 am to 8pm. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ PAZ007>009-013>015-020>022-029-031-073-075-WVZ001>004-012-021-509- 041330- /O.EXB.KPBZ.WI.Y.0002.180404T1000Z-180405T0000Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Beaver-Allegheny- Armstrong-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 119 AM EDT Wed Apr 4 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect from 6 AM this morning to 8 PM EDT this evening. * WINDS...West 20 to 25 mph with gusts up to 50 mph. * TIMING...6 am to 8pm. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-PAZ016-023-074-076-WVZ510>514-041330- /O.CON.KPBZ.WI.Y.0002.180404T1200Z-180405T0000Z/ Garrett-Jefferson-Indiana-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Punxsutawney, Brookville, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 119 AM EDT Wed Apr 4 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...8 am to 8pm. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
654 WWUS71 KPBZ 041332 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 932 AM EDT Wed Apr 4 2018 MDZ001-PAZ016-023-074-076-WVZ510>514-042145- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-180405T0000Z/ Garrett-Jefferson-Indiana-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Punxsutawney, Brookville, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 932 AM EDT Wed Apr 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...until 8pm. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ OHZ039>041-048>050-057>059-068-069-042145- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-180405T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, and Woodsfield 932 AM EDT Wed Apr 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...until 8pm. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ PAZ007>009-013>015-020>022-029-031-073-075-WVZ001>004-012-021-509- 042145- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-180405T0000Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Beaver-Allegheny- Armstrong-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 932 AM EDT Wed Apr 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 20 to 25 mph with gusts up to 50 mph. * TIMING...until 8pm. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ 98
975 WWUS71 KPBZ 042133 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 533 PM EDT Wed Apr 4 2018 OHZ039>041-048>050-057>059-068-069-PAZ020-029-031-WVZ001>004-012- 021-509-042245- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-180405T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Washington-Greene- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Washington, Canonsburg, Waynesburg, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 533 PM EDT Wed Apr 4 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pittsburgh has cancelled the Wind Advisory. Although windy conditions will continue this evening, damaging gusts are no longer expected. $$ MDZ001-PAZ016-023-074-076-WVZ510>514-050000- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-180405T0000Z/ Garrett-Jefferson-Indiana-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Punxsutawney, Brookville, Indiana, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 533 PM EDT Wed Apr 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...until 8pm. * IMPACTS...Wind gusts may down limbs and isolated trees. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ PAZ007>009-013>015-021-022-073-075-050000- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-180405T0000Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Allegheny-Armstrong- Westmoreland-Fayette- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Pittsburgh Metro Area, Kittanning, Ford City, Murrysville, Greensburg, New Kensington, and Uniontown 533 PM EDT Wed Apr 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...until 8pm. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
659 WWUS71 KPBZ 042347 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 747 PM EDT Wed Apr 4 2018 MDZ001-PAZ007>009-013>016-021>023-073>076-WVZ510>514-050100- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-180405T0000Z/ Garrett-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson- Allegheny-Armstrong-Indiana-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 747 PM EDT Wed Apr 4 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pittsburgh has cancelled the Wind Advisory. Although windy conditions will continue this evening, damaging gusts are no longer expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 1:32 PM EDT, 26 minutes earlier.
Area forecast discussion, Apr 3, 1:32 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
132 PM EDT Tue Apr 3 2018
.SYNOPSIS...
A strong cold front will blast through tonight, bringing more
rain and very strong winds. Unsettled conditions and below
normal temperatures expected the remainder of the week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
...Flash Flood Watch Continues For Moderate Rainfall...
Widespread rain is moving through just north of the warm front.
The warm front is slowly moving northward and will continue to
do so the reminder of the afternoon. Several CAMs keep axis of
rainfall most of the day along I-70 and points south. Also,
given influx of 60kt low level jet and strong moisture transport
vectors high water will be a concern in the watch area the
balance of the afternoon as convective precipitation rates could
be observed.
Overall forecast for the balance of the day is in good shape.
With increased confidence of warm front placement did lower
daytime highs a few degrees as the boundary won't lift north as
quickly as previously indicated. However, do expect to see
temperatures in the lower to mid 60s to advect in during the
evening hours ahead of the cold front when the warm front
finally lifts north of the PA/NY border.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Winds will subside during the evening hours Wednesday as high
pressure builds in and daytime mixing is cut off. Clouds will
hang tough under northwest flow aloft. With H8 temp cold
advection so pronounced lake enhanced snow showers will be
around north of I-80. GFS20 is indicating a double band from
Lake Michigan moving across west central Pennsylvania. Do not
expect much if any snow accumulation with this precipitation
there. With the mid level trough axis holding strong across
eastern Canada, high pressure has a tough time turning the winds
west then southwest so clouds will be around the better part of
Thursday as well. Eastern Ohio where wind back earlier should
see partial clearing. Any clearing will be short lived as H7-H3
moisture ahead of our next weather system arrives Thursday
night.
Low pressure riding up to our west will bring another quick
hitting storm through. Ptype at the onset could be light snow
over northern sections before switching over to rain during the
mid and late morning hours. However if cold air holds in place,
a few inches of snow could accumulate Friday during the morning
hours north of I-80.
Northwest winds return and usher back sub zero H8 temps Friday
night. After a short warm up with temps climbing into the 40s
and 50s they will crash back down into the 20s overnight. If
enough clearing develops, temperatures could make a run at
record lows which are in the upper teens. However, given trend
of keeping clouds in place, that does not seem likely.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Highlights:
- STILL no signs of Spring!
- No more than two dry days in a row
No real change in the long wave pattern with troughing over much
of the northern United States keeping spring like weather at
bay. There will be a day here and there that a brief ridge moves
across which allows temperatures to pop into the 50s, but
overall the entire long range will feature temperatures 10 to 15
degrees below normal.
A cold front should be departing the mountains and northern West
Virginia Saturday morning. Before precip shuts off a period of
snow could be observed in the higher terrain as boundary layer
cools off. Do not expect much in the way of accumulation.
Reinforcing shot of colder air arrives Saturday night into
Sunday. Both days this weekend due to clouds, precipitation, and
cold advection will be the coldest of the entire forecast. Not
many opportunities for sunshine because as soon as one system
departs the next is right on our doorstep.
A warm front pushes north ahead of a low ejecting out of the
Tennessee valley. This will spread rain to the region Monday and
Monday night before we get into the warm sector. Rainfall
amounts won't be as high we are seeing today given low
development along the coast taps a lot of the energy.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Tough terminal forecast tonight with relatively high impacts
expected.
Conditions run the gamut this afternoon from LIFR to VFR as
light to moderate rain moves overhead with the warm front.
Enough mixing behind the warm front has allowed areas south of
Pittsburgh to scour out the low-level moisture, leaving
scattered low clouds but overcast mid-levels. Elsewhere, ahead
of the front, the low-level moisture remains, and thus IFR and
LIFR is stubborn. Only gradual improvement to the areas will be
achieved s to n through the evening.
MFVR or VFR ceilings expected in the warm sector late this
evening, but the low-level jet becomes more pronounced. This
leads to a spell of llws area wide until the passage of the cold
front near or after midnight. The cold front will bring
widespread strong and possibly severe thunderstorms through
western ports, decaying as they move deeper into our area.
Regardless of strength, showers along the cold front will allow
higher winds to mix to the surface, along with a shift to
westerly. Ceilings will once again drop towards IFR with deeper
moisture behind the cold front.
Strong westerly flow will remain then through the balance of the
period behind the cold front. Gusts could reach 30-40kts at
times.
OUTLOOK...
Restrictions are possible Wed under upper troughing, and Thu
night thru Sat with areas of low pressure.
&&
.HYDROLOGY...
Flash flood watch in effect through this afternoon as isentropic
upglide / positive pressure advection yields widespread
rainfall. Overall amounts approaching 1.5" in three hours will
cause problems. Ground also is saturated given a half inch of
snow melt that went into the system after the quick hitting
winter storm Monday morning.
As for rivers, expect around 21 feet at Pittsburgh and at least
action stage on every forecast point on the Mon river from Point
Marion northward. Action stage is forecast at all points along
the Ohio river from Pittsburgh through Hannibal. In eastern
Ohio, action stage is predicted all points save for Zanesville.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Flash Flood Watch until 4 PM EDT this afternoon for OHZ039-040-
048>050-057>059-068-069.
PA...Flash Flood Watch until 4 PM EDT this afternoon for PAZ021-029-
031-073-075.
WV...Flash Flood Watch until 4 PM EDT this afternoon for WVZ001>004-
012-021-509.
&&Hazardous weather outlook, Apr 3, 7:28 AM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 728 AM EDT Tue Apr 3 2018 MDZ001-PAZ008-009-015-016-WVZ512>514-041130- Garrett-Venango-Forest-Clarion-Jefferson-Eastern Preston- Western Tucker-Eastern Tucker- 728 AM EDT Tue Apr 3 2018 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Isolated severe thunderstorms are possible with the passage of a cold front tonight. Damaging winds and hail are the main threat. Very strong winds are possible late tonight behind the cold front. A wind advisory may be needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Very strong winds are possible Wednesday morning behind a cold front. A wind advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039-040-048>050-057>059-068-069-PAZ021-029-031-073-075-WVZ001>004- 012-021-509-041130- Tuscarawas-Carroll-Coshocton-Harrison-Jefferson-Muskingum-Guernsey- Belmont-Noble-Monroe-Allegheny-Washington-Greene-Westmoreland- Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- 728 AM EDT Tue Apr 3 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Slight risk for severe thunderstorms late this afternoon and evening. The main threat will be damaging winds and hail. Very strong winds are possible late tonight behind a cold front. A wind advisory may be needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Very strong winds are possible Wednesday morning behind a cold front. A wind advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ041-PAZ007-013-014-020-022-023-074-076-WVZ510-511-041130- Columbiana-Mercer-Lawrence-Butler-Beaver-Armstrong-Indiana- Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- 728 AM EDT Tue Apr 3 2018 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Moderate rainfall today could lead to localized flooding. Isolated severe thunderstorms are possible with the passage of a cold front tonight. Damaging winds and hail are the main threat. Very strong winds are possible late tonight behind the cold front. A wind advisory may be needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Very strong winds are possible Wednesday morning behind a cold front. A wind advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 3, 12:30 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1230 PM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 1 SSW SPRAGGS 39.77N 80.23W
04/03/2018 GREENE PA 911 CALL CENTER
FLOODING CLOSED ROUTE 218 NEAR JAY PHILLIPS HILL ROAD.
&&
EVENT NUMBER PBZ1802724
KRAMARLocal storm report, Apr 3, 12:42 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM FLOOD 2 NW HADDENVILLE 39.94N 79.79W
04/03/2018 FAYETTE PA EMERGENCY MNGR
FLOODING ALONG RTE 40 MENALLEN TOWNSHIP. CREEK OUT OF
ITS BANKS.
&&
EVENT NUMBER PBZ1802725Local storm report, Apr 3, 1:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
156 PM EDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD ROGERSVILLE 39.88N 80.27W
04/03/2018 GREENE PA TRAINED SPOTTER
SOUTH FORK TENMILE CREEK OUT OF BANKS
&&
EVENT NUMBER PBZ1802726
KRAMARThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:10 AM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 4 more | 19 hr |
| Apr 3, 11:05 AM EDT | Areal Flood Advisory | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 4 more | 6 hr |
| Apr 3, 11:21 AM EDT | Areal Flood Warning | PBZ | Monroe, Noble | 6 hr |
| Apr 3, 2:26 PM EDT | Areal Flood Advisory | PBZ | Columbiana, Jefferson | 3 hr |
| Apr 3, 2:56 PM EDT | Areal Flood Advisory | PBZ | Guernsey, Muskingum | 2 hr |
| Apr 3, 3:59 PM EDT | River Flood Warning | PBZ | Coshocton | 8 days |
| Apr 3, 6:22 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 38 min |
| Apr 3, 6:31 PM EDT | Tornado Warning | PBZ | Guernsey, Muskingum, Noble | 29 min |
| Apr 3, 6:58 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 47 min |
| Apr 3, 7:05 PM EDT | Special Weather Statement | PBZ | Carroll, Harrison | 25 min |
| Apr 3, 7:42 PM EDT | Areal Flood Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 24 hr |
| Apr 3, 7:43 PM EDT | Special Weather Statement | PBZ | Belmont | 32 min |
| Apr 3, 7:57 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Jefferson | 48 min |
| Apr 3, 7:58 PM EDT | Areal Flood Advisory | PBZ | Carroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas | 3 hr |
| Apr 2, 8:40 PM EDT | River Flood Advisory | PBZ | Allegheny | 4 days |
| Apr 3, 12:36 PM EDT | Areal Flood Warning | PBZ | Fayette, Greene | 6 hr |
| Apr 3, 1:38 PM EDT | Areal Flood Warning | PBZ | Marion, Marshall, Monongalia, Wetzel | 6 hr |
Nearby
Wind Advisories in Pennsylvania, 2018Wind Advisories in Ohio, 2018Wind Advisories in West Virginia, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.